Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 8, NWS Mobile, AL

February 1, 2019

NWS Mobile, AL issued this small craft advisory at Feb 1, 2019, 9:47 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2019, 9:47 AM CST (15:47 UTC)
Expired
Feb 1, 2019, 9:47 PM CST
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

522 
WHUS74 KMOB 011547
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
947 AM CST Fri Feb 1 2019

GMZ670-675-020000-
/O.NEW.KMOB.SC.Y.0008.190201T1547Z-190202T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
947 AM CST Fri Feb 1 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until midnight CST tonight. 

* WINDS...East increasing to 18 to 23 knots. 

* WAVES/SEAS...Increasing to 5 to 7 ft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
2 follow-up statements
165 
WHUS74 KMOB 012159 AAB
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
359 PM CST Fri Feb 1 2019

GMZ670-675-020600-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-190202T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
359 PM CST Fri Feb 1 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...East increasing to 18 to 23 knots.

* WAVES/SEAS...Increasing to 4 to 6 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
864 
WHUS74 KMOB 020347
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
947 PM CST Fri Feb 1 2019

GMZ670-675-020500-
/O.CAN.KMOB.SC.Y.0008.000000T0000Z-190202T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
947 PM CST Fri Feb 1 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 5:18 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Feb 1, 5:18 AM CST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
518 AM CST Fri Feb 1 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Cloud cover increases from the southwest today,
with ceilings lowering to borderline VFR/MVFR levels by mid to
late morning. A few light showers will be possible along the
immediate coast, with the best chances east of PNS. Ceilings
briefly improve late this afternoon before lowering back to MVFR
levels this evening and overnight tonight. Winds remain generally
light and out of the east through the 24-hour period. /49

&&

.PREV DISCUSSION... /issued 356 AM CST Fri Feb 1 2019/

NEAR TERM /Now Through Friday night/...A weak southern stream
shortwave over the western Gulf moves east across the central Gulf
through the near term. Beneath this feature, a weak surface low
develops, producing a small region of unsettled weather in its
immediate proximity. Guidance has been pretty consistent in
tracking this low far enough north to bring some showers to our
immediate coast today and tonight. However, with the low levels
still quite dry due to a lack of substantial return flow, sub-
cloud evaporation could present an issue, at least initially.
Thus, stayed fairly conservative with PoPs in this forecast cycle,
only including a slight chance (20%) of rain south of I-10.
Elsewhere, cloud cover increases as mid- and upper-level moisture
improves, but otherwise dry weather continues through the next 24
hours. High temps this afternoon reach the low to mid 60s west of
I-65 and upper 50s to low 60s east of I-65. Increasing cloud cover
and moisture keeps lows in check tonight, with temps only dipping
into the mid to upper 40s inland and around 50 along the coast.
/49

SHORT TERM /Saturday Through Sunday night/...A shortwave trof
advances from the south central states to across the southeast
states, beginning to move into the western Atlantic late Sunday
night. A surface ridge over the southeastern states weakens
somewhat through the period in response to a surface low advancing
across the Plains, resulting in a light easterly surface flow over
the area on Saturday becoming southeast on Sunday. There is the
potential for a weak surface low to pass south of the land portion
of the forecast area on Saturday, which will support chance pops
generally over part of the western Florida panhandle while slight
chance pops follow for the remainder of the area. Pops on Sunday
have been challenging due to timing issues of the shortwave trof
which in turn has had widely varying indications on the strength
of isentropic lift over the area. Have opted to continue with low
end chance pops for Sunday, which tries to take into account an
average of the last several guidance runs and is supported by SREF
guidance as well. With a southeast flow becoming established on
Sunday, the potential for nocturnal fog increases significantly as
increasing surface moisture flows over cool near shore waters.
While current water temperatures at OBLA1 and PCLF1 are 49 and 52
(respectively) and may increase a degree or two by Sunday night,
surface dewpoints will be in the upper 50s within a saturated
airmass. Will have areas of fog developing over the coastal
counties Sunday night, with patchy fog further inland. Highs on
Saturday will be near the mid 60s then Sunday will be a bit warmer
and mostly in the upper 60s. Lows Saturday night will be around
50 then Sunday night will be mostly in the lower 50s. /29

LONG TERM /Monday Through Thursday/...A well defined shortwave
trof moves from the central/northern Plains to across the
northeast states through Tuesday. An associated deep surface low
brings a trailing front southward to near the northern periphery
of the central Gulf coast states Monday night before stalling.
The frontal boundary returns northward on Wednesday in response to
another system developing over the central Plains. This next
system moves off towards the northeast states during the remainder
of the period, and may bring a weak cold front through the
forecast area Thursday night, although there are timing
uncertainties with this. The forecast area remains in a southerly
flow regime during at least most of the period with a steady
warming trend to well above seasonable levels along with the
occasional passage of a series of shortwaves over the area. The
potential for nocturnal fog continues especially near the coast
through at least in the early portion of the week. /29

MARINE...A moderate easterly flow prevails through Saturday night as
a weak surface low passes just south of the local marine area.
Conditions will be hazardous for small craft today through about mid
day Saturday as a result. East winds subside on Sunday before
shifting to southerly early to mid next week. Could see some
potential for fog development over area bays and sounds early next
week as warm and moist Gulf air runs over cooler near shore waters.
Will continue to monitor this potential through the weekend. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Saturday night for ALZ265-266.

FL...High Rip Current Risk through late Saturday night for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 1, 4:52 AM CST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
452 AM CST Fri Feb 1 2019

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-021100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
452 AM CST Fri Feb 1 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Fog development will be possible late this weekend into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-021100-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
452 AM CST Fri Feb 1 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE SATURDAY NIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

There is a moderate risk for rip currents along Alabama and northwest
Florida beaches Sunday. The moderate risk for rip currents may extend
into early next week.

Fog development will be possible late this weekend into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-021100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
452 AM CST Fri Feb 1 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Hazardous conditions for small craft are expected over the open Gulf
waters of Alabama and northwest Florida today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous conditions for small craft will continue over the open
Gulf waters of Alabama and Northwest Florida on Saturday.

Fog development will be possible late this weekend into early next
week over near shore waters and area bays and sounds.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:45 AM CSTRip Current StatementMOBBaldwin, Mobile49 hr

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.